MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICAL COMPANY INC. VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Lot Number VXF060723E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Air Embolism (1697); Non specific EKG/ECG Changes (1817)
Date of Event 01/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a versacross access solution was selected for use during a pulmonary vein isolation cryo.An air embolism was reported.The versacross devices were properly prepped before the procedure.The versacross sheath and mechanical guidewire were inserted over the guidewire inside the body.The guidewire was exchanged for the versacross rf wire.The versacross rf wire crossed the septum without the use of radio frequency (the radio frequency was not delivered).The versacross sheath and the rf wire were removed from the body.It was flushed and aspirated the sheath.A non-boston scientific bsw lasso decapolar steerable catheter was inserted through the versacross sheath so that the lasso was inside the body, but had not yet entered the heart.The sheath was flushed and aspirated again.The physician noticed bubbles when aspirating.The lasso catheter was advanced into the left atrium.While inserting the bsw lasso decapolar catheter, the patient then had an st segment elevation on the ecg (electrocardiogram).It was waited about 2 minutes for the st segment elevation to return to baseline.The procedure continued as normal and it was completed successfully.The device is not expected to be returned for analysis (disposed).The patient is fully recovered and it was not admitted to hospital beyond standard of care.For this case, it was tried to aspirate after the non-boston scientific lasso is inserted and attempted to do smaller and slower movements, and we still had an st segment elevation.The physician believes the st segment elevation was caused by air embolism introduced from the device.The irrigation was not provided for either the sheath or lasso catheter.There is non cause for the st elevation, but it is highly suspicious of air embolism.Air was observed while aspirating after the lasso catheter was inserted into the versacross sheath.The physician believes that the exchange of the rf wire to the non-boston scientific bsw lasso catheter through the versacross sheath causes air embolism.No other issue was noted.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.Due to additional information provided (06feb2024), the fields b5 (describe event or problem), and f10 and h6 (device codes) were updated.Thus, this supplemental mdr is being filed.Since there was no product returned the failure air ingress was attempted to be recreated using a benchtop model.A versacross fixed curve sheath was aspirated while a non bsc lasso decapolar catheter was inserted in the sheath.The complaint could not be recreated on the benchtop model.If there is any further relevant information obtained, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a versacross access solution was selected for use during a pulmonary vein isolation cryo.An air embolism was reported.The versacross devices were properly prepped before the procedure.The versacross sheath and mechanical guidewire were inserted over the guidewire inside the body.The guidewire was exchanged for the versacross rf wire.The versacross rf wire crossed the septum without the use of radio frequency (the radio frequency was not delivered).The versacross sheath and the rf wire were removed from the body.It was flushed and aspirated the sheath.A non-boston scientific bsw lasso decapolar steerable catheter was inserted through the versacross sheath so that the lasso was inside the body, but had not yet entered the heart.The sheath was flushed and aspirated again.The physician noticed bubbles when aspirating.The lasso catheter was advanced into the left atrium.While inserting the bsw lasso decapolar catheter, the patient then had an st segment elevation on the ecg (electrocardiogram).It was waited about 2 minutes for the st segment elevation to return to baseline.The procedure continued as normal and it was completed successfully.The device is not expected to be returned for analysis (disposed).The patient is fully recovered and it was not admitted to hospital beyond standard of care.For this case, it was tried to aspirate after the non-boston scientific lasso is inserted and attempted to do smaller and slower movements, and we still had an st segment elevation.The physician believes the st segment elevation was caused by air embolism introduced from the device.The irrigation was not provided for either the sheath or lasso catheter.There is non cause for the st elevation, but it is highly suspicious of air embolism.Air was observed while aspirating after the lasso catheter was inserted into the versacross sheath.The physician believes that the exchange of the rf wire to the non-boston scientific bsw lasso catheter through the versacross sheath causes air embolism.No other issue was noted.It was further confirmed on (b)(6)2024 that the versacross rf wire crossed the septum without use of radiofrequency because there was believed to be a hole in the septum already for this particular case.

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BOSTON SCIENTIFIC DE COSTA RICA SRL
la lima business park
la lima, 03
CS  
Manufacturer Contact
timothy degroot
4100 hamline avenue north
dc a330
saint paul, MN 55112
6515826168
MDR Report Key18604860
Report Number2124215-2024-03038
Device Sequence Number19544275
Product Code DYB
UDI-Device Identifier00685447011736
UDI-Public00685447011736
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Lot NumberVXF060723E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2024
Supplement Date Received by Manufacturer02/06/2024
Initial Report FDA Received Date01/30/2024
Supplement Report FDA Received Date03/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexMale